Heparin-induced thrombocytopenia, also known as "HIT," is an allergic reaction to heparin, which is a drug commonly used to treat blood clots. When a patient reacts adversely to heparin, the doctor should act quickly to withdraw the medication and provide an alternative. The attorneys at Zucker & Regev, P.C., have handled numerous cases involving HIT.View transcript
Heparin-induced thrombocytopenia, also known as HIT, is an allergic reaction to heparin, which is a drug commonly used to treat blood clots. Some people, for reasons unknown, have an adverse reaction to heparin and actually start developing more blood clots. This can lead to pulmonary embolism, where the clot goes to the lung, which can be life-threatening. It can lead to limb amputations, and it can even lead to death on some occasions. This is a condition that needs to be quickly identified and recognized by the patient's healthcare providers when it develops. It's usually precipitated by a sudden and large drop in the platelet count. And when a patient is receiving heparin and has this reaction, it's vital that the drug be withdrawn immediately, and that the patient be given an alternative medication, and there are alternative medications to heparin that can be given. Because of our experience in handling numerous cases involving HIT, we are uniquely qualified to handle those types of cases.